Skip to main content

Approximations for expected generation number

Cole, Diana J., Ridout, Martin S., Morgan, Byron J. T., Byrne, Lee J., Tuite, Mick F. (2007) Approximations for expected generation number. Biometrics, 63 (4). pp. 1023-1030. ISSN 0006-341X. (doi:10.1111/j.1541-0420.2007.00780.x) (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided) (KAR id:3175)

The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided. (Contact us about this Publication)
Official URL
http://dx.doi.org/10.1111/j.1541-0420.2007.00780.x

Abstract

A deterministic formula is commonly used to approximate the expected generation number of a population of growing cells. However, this can give misleading results because it does not allow for natural variation in the times that individual cells take to reproduce. Here we present more accurate approximations for both symmetric and asymmetric cell division. Based on the first two moments of the generation time distribution, these approximations are also robust. We illustrate the improved approximations using data that arise from monitoring individual yeast cells under a microscope and also demonstrate how the approximaitions can be used when such detailed data are not available.

Item Type: Article
DOI/Identification number: 10.1111/j.1541-0420.2007.00780.x
Additional information: 0006-341X (Print) Journal Article Research Support, Non-U.S. Gov't
Subjects: Q Science > QA Mathematics (inc Computing science) > QA276 Mathematical statistics
Q Science > QR Microbiology
Divisions: Divisions > Division of Computing, Engineering and Mathematical Sciences > School of Mathematics, Statistics and Actuarial Science
Depositing User: Byron Morgan
Date Deposited: 14 May 2008 09:30 UTC
Last Modified: 16 Feb 2021 12:15 UTC
Resource URI: https://kar.kent.ac.uk/id/eprint/3175 (The current URI for this page, for reference purposes)
Cole, Diana J.: https://orcid.org/0000-0002-8109-4832
Tuite, Mick F.: https://orcid.org/0000-0002-5214-540X
  • Depositors only (login required):